×

zbMATH — the first resource for mathematics

Metric fibrations from simply connected rank-one projective spaces. (English) Zbl 1261.53031
Summary: In this paper, we classify all non-trivial Riemannian submersions with connected fibers from any of the simply connected, rank-one projective spaces. The result follows from results of Gromoll, Grove, Wilking, Becker, Casson, Gottlieb, Schultz, Ucci and Wolf, together with results of the author.

MSC:
53C20 Global Riemannian geometry, including pinching
57R30 Foliations in differential topology; geometric theory
PDF BibTeX XML Cite
Full Text: DOI Euclid
References:
[1] J. C. Becker and D. H. Gottlieb, Applications of the evaluation map and transfer map theorems, Math. Ann. 211 (1974), 277-288. · Zbl 0275.55027
[2] A. Casson, Andrew and D. H. Gottlieb, Fibrations with compact fibres, Amer. J. Math. 99 (1977), 159-189. · Zbl 0375.55015
[3] Issac Chavel, Riemannian symmetric spaces of rank one , Lecture Notes in Pure and Applied Mathematics, Vol. 5, Marcel Dekker, Inc., New York, 1972. · Zbl 0239.53032
[4] Lawrence Conlon, Differentiable manifolds: a first course , Birkhäuser Advanced Texts: Basler Lehrbücher. Birkhäuser Boston, Inc., Boston, MA, 1993. · Zbl 0770.57001
[5] R. Escobales, Jr., Riemannian submersions with totally geodesic fibers, J. Differential Geom. 10 (1975), 253-276. · Zbl 0301.53024
[6] R. Escobales, Jr., Riemannian submersions from complex projective space, J. Differential Geom. 13 (1978), 93-107. · Zbl 0406.53036
[7] R. Escobales and P. Parker, Geometric consequences of the normal curvature cohomology class in umbilic foliations, Indiana University Mathematics Journal 37 (1988), 389-408. · Zbl 0665.53035
[8] A. Gray, Pseudo-Riemannian almost product manifolds and submersions, Journal of Mathematics and Mechanics 16 (1966), 715-737. · Zbl 0147.21201
[9] D. Gromoll and K. Grove, The low-dimensional metric foliations of Euclidean spheres, J. Differential Geom. 28 (1988), 143-156. · Zbl 0683.53030
[10] D. Gromoll and G. Walschap, Metric Foliations and Curvature , Progress in Mathematics 268 , Birkhäu- ser Verlag, Basel, 2009. · Zbl 1163.53001
[11] S. Kobayashi and K. Nomizu, Foundations of differential geometry , Vol. I, Interscience Publishers, New York, 1963. · Zbl 0119.37502
[12] S. Kobayashi and K. Nomizu, Foundations of differential geometry , Vol. II, Interscience Tracts in Pure and Applied Mathematics, No. 15, Vol. II, Interscience Publishers, New York, 1969. · Zbl 0175.48504
[13] H. B. Lawson, Jr., The quantitative theory of foliations, CBMS Regional Conferences in Mathematics, American Mathematical Society 27 (1977). · Zbl 0343.57014
[14] Yozo Matsushima, Differentiable manifolds , Translated by E. T. Kobayashi, Pure and Applied Mathematics 9 , Marcel Dekker, Inc., New York, 1972. · Zbl 0233.58001
[15] B. O’Neill, The fundamental equations of a submersion, Michigan Math. J. 13 (1966), 459-469. · Zbl 0145.18602
[16] B. O’Neill, Semi-Riemannian geometry. With applications to relativity , Pure and Applied Mathematics 103 , Academic Press, Inc., New York, 1983. · Zbl 0531.53051
[17] W. Poor, Differential Geometric Structures , McGraw-Hill Book Company, New York, 1981. · Zbl 0493.53027
[18] A. Ranjan, Riemannian submersions of compact simple Lie groups with connected totally geodesic fibres, Math. Z. 191 (1986), 239-246. · Zbl 0563.53042
[19] R. Schultz, Compact fiberings of homogeneous spaces. I, Compositio Math. 43 (1981), 181-215. · Zbl 0479.55011
[20] R. Schultz, Correction to the paper: “Compact fiberings of homogeneous spaces. I”, Compositio Math. 43 (1981), 419-421.
[21] E. H. Spanier, Algebraic topology , McGraw-Hill Book Co., New York, 1966. · Zbl 0145.43303
[22] N. Steenrod, The Topology of Fibre Bundles , Princeton Mathematical Series vol . 14, Princeton University Press, Princeton, N. J., 1951. · Zbl 0054.07103
[23] J. Ucci, On the nonexistence of Riemannian submersions from \(\text{CP}(7)\) and \(\text{QP}(3)\), Proc. Amer. Math. Soc. 88 (1983), 698-700. · Zbl 0527.55023
[24] B. Wilking, Index parity of closed geodesics and rigidity of Hopf fibrations, Invent. Math. 144 (2001), 281-295. · Zbl 1028.53044
[25] J. A. Wolf, Elliptic spaces in Grassmann manifolds, Illinois J. Math. 7 (1963), 447-462. · Zbl 0303.53051
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.